MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX STOPCOCKS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX STOPCOCKS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MX2311L
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that at approximately 0810, the bedside nurse was readying the baby to be moved from his isolette to an open crib.In preparation, his blanket was changed to allow for swaddling and easy lifting from the bed/holding.During the change, while the nurse was being careful not to allow tension on the infants uvc, the three-way stopcock and iv tubing had become completely disconnected from the uvc.The iv tubing was infusing the baby's total parenteral nutrition (tpn) and intralipids.The healthcare professional immediately manually clamped the distal portion of the uvc and held it upright while simultaneously pausing the iv infusions.On further assessment, no evidence of any leakage of fluid was found.Two additional nurses were at the bedside with the bedside nurse (to assist with the bed change) at the time this occurred, so one assisted with clamping the line with a 2x2 gauze square and plastic hemostat while the other went to find help.Upon summoning two other nurses to the bedside the tbes were investigated for further potential leaking points.On further assessment (with bedside nurses all working together), no evidence of any leakage of fluid was found - neither on any of the bed linen (including the old blanket that had just been removed from under the patient), nor on the gloved hand of the bedside nurse who had noticed the disconnection.No damage or obvious deformity noted on either the uvc or the three-way stopcock that had come disconnected.Just prior to turning off the infusions, the fluids were observed to be just beginning to overflow from the distal portion of the stopcock.There was some air in approximately 2 inches of the distal length of the uvc catheter noted.There has been no report of patient injury or of observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
Other text: g5: 510k number, d4: lot number, expiration date and h4: manufacture date are unknown, no information is available.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other, other text: additional information is provided in h.2., h.3., and h.6.Product was not returned, and no photographic evidence was provided to aid in this investigation.As a result, a complaint investigation/product evaluation and problem confirmation cannot be performed.The exact cause could not be determined.A device history record (dhr) review cannot be performed because a lot number was not provided.If the product is returned the manufacturer will re-open the complaint for further device analysis.For all enquiries or follow-up questions related to the record, do not use regulatory.Located in sections g.1., please direct those to the following: (b)(4).

Brand Name
MEDEX STOPCOCKS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17552337
Report Number3012307300-2023-08136
Device Sequence Number17877366
Product Code FMG
UDI-Device Identifier10351688508331
UDI-Public10351688508331
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX2311L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer03/29/2024
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown